Alert archive / New Mexico / High Wind Warnings in 2006
High Wind Warning 51, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 21, 2006, 2:38 AM MST for Eddy County, New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2006, 2:38 AM MST (09:38 UTC)
- Expired
- Dec 21, 2006, 8:21 AM MST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3097 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 210938 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 AM CST THU DEC 21 2006 ...VERY WINDY CONDITIONS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS MORNING... .A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHERN KANSAS WILL MOVE EAST AWAY FROM THE AREA TODAY. A TIGHT PRESSURE GRADIENT SOUTH OF THIS STORM WILL PRODUCE STRONG WINDS OVER THE GUADALUPE MOUNTAINS THIS MORNING. THESE WINDS WILL CONTINUE TO BE STRONG THROUGH THE LATE MORNING HOURS TODAY. AS THE LOW CONTINUES TO MOVE AWAY FROM THE AREA...THE GRADIENT WILL RELAX RESULTING IN A DECREASE IN WIND VELOCITIES BY NOON. NMZ027-TXZ258-211745- /O.NEW.KMAF.HW.W.0051.061221T0938Z-061221T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 238 AM MST THU DEC 21 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THIS MORNING. THE WINDS SHOULD BEGIN TO SLOWLY DECREASE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KMAF 211521 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 921 AM CST THU DEC 21 2006 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS CANCELLED... .WEST WINDS HAVE DIMINISHED ACROSS THE GUADALUPE MOUNTAINS THIS MORNING...AND AS A RESULT THE HIGH WIND WARNING IS CANCELLED. WIND GUSTS TO NEAR 35 MPH MAY OCCUR...HOWEVER...THROUGH GUADALUPE PASS TODAY...MAKING TRAVEL DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. NMZ027-TXZ258-211630- /O.CAN.KMAF.HW.W.0051.000000T0000Z-061221T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 821 AM MST THU DEC 21 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 20, 7:56 PM MST, 6 hours 42 minutes earlier.
Area forecast discussion, Dec 20, 7:56 PM MST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 856 PM CST WED DEC 20 2006 .UPDATE... WATER VAPOR SATELLITE IMAGERY SHOWS THE POTENT UPPER LEVEL STORM SYSTEM MOVING ACROSS FAR SOUTHEASTERN COLORADO AND FAR SOUTHWESTERN KANSAS THIS EVENING. WINDS DECREASED CONSIDERABLY AFTER SUNSET ACROSS MOST LOCATIONS. HOWEVER...WINDY CONDITIONS STILL PERSIST IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. OBSERVATIONS FROM GUADALUPE PASS AND OTHER RAWS SITES IN THE GUADALUPE MOUNTAINS INDICATE WIND SPEEDS HAVE DROPPED BELOW WARNING CRITERIA...ALTHOUGH SUSTAINED SPEEDS AROUND 30 MPH...WITH A FEW GUSTS OVER 45 MPH ARE STILL PERSISTING. OBSERVATIONAL DATA FROM MOUNT LOCKE INDICATE SIMILAR CONDITIONS ARE OCCURRING IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...WITH SUSTAINED WIND SPEEDS NEAR 35 MPH...AND GUSTS AROUND 50 MPH AT 830 PM CST. THINK WIND SPEEDS WILL CONTINUE TO SLOWLY DIMINISH ACROSS BOTH MOUNTAIN RANGES AS THE NIGHT PROGRESSES...SO WE WILL ALLOW THE HIGH WIND WARNING TO EXPIRE ON SCHEDULE. IR SATELLITE IMAGERY INDICATES SOME WRAP-AROUND MID LEVEL CLOUD COVER ACROSS EAST-CENTRAL NEW MEXICO AND THE TEXAS PANHANDLE. SOME OF THIS CLOUD COVER WILL LIKELY SKIRT OUR NORTHERN TIER OF COUNTIES OVERNIGHT...SO WILL INCREASE SKY GRID COVERAGE THERE. ALSO CANNOT RULE OUT A FEW SNOW FLURRIES ACROSS FAR NORTHERN LEA COUNTY NEAR TATUM/LOVINGTON. OTHERWISE...LOOK FOR GENERALLY CLEAR SKIES ACROSS OTHER LOCATIONS...EXCEPT FOR SOME HIGH CLOUDINESS STREAMING ACROSS THE BIG BEND. MAY LOWER MIN TEMPERATURES A BIT IN A FEW LOCATIONS. ALL OTHER GRIDS LOOK TO BE IN GOOD SHAPE. UPDATED SET OF PRODUCTS OUT SHORTLY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 02/21
Hazardous weather outlook, Dec 20, 2:26 PM MST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CST WED DEC 20 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 326 PM CST WED DEC 20 2006 /226 PM MST WED DEC 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG UPPER LEVEL STORM SYSTEM OVER THE NORTHERN TEXAS PANHANDLE HAS PRODUCED A TIGHT PRESSURE GRADIENT ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THIS GRADIENT IN TURN HAS PRODUCED STRONG SOUTHWESTERLY WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. WIND SPEEDS OF 30 TO 45 MPH...WITH GUSTS NEAR 60 MPH...ARE LIKELY THROUGH EARLY EVENING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. A HIGH WIND WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 900 PM CST /800 PM MST/. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL TAKE AIM ON WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS WEEKEND. AT THIS TIME THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE PATH THAT THIS SYSTEM WILL TAKE THIS WEEKEND...BUT THE MOST LIKELY PATH WILL TAKE THE STORM SYSTEM OVER THE TEXAS BIG BEND SATURDAY NIGHT. RAIN...WITH SOME SNOW MIXED IN OVER THE DAVIS AND GLASS MOUNTAINS...IS FORECAST TO BEGIN ACROSS FAR WEST TEXAS AND SOUTHEASTERN NEW MEXICO SATURDAY MORNING...THEN SPREAD EAST ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND TRANS PECOS REGIONS OF WEST TEXAS SATURDAY AFTERNOON AND EVENING. IT APPEARS THAT TEMPERATURES WILL BE TOO WARM FOR SNOW INITIALLY...BUT AS TEMPERATURES COOL SATURDAY NIGHT... RAIN IS EXPECTED TO BECOME MIXED WITH AND THEN CHANGE OVER TO SNOW BY LATE SATURDAY NIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. PRESENT INDICATIONS ARE THAT MOISTURE WILL BE SOMEWHAT LIMITED...AND THUS SNOWFALL ACCUMULATIONS SHOULD BE LIGHT. NATIONAL WEATHER SERVICE METEOROLOGISTS WILL CONTINUE TO EVALUATE THIS SITUATION AND WILL ISSUE FURTHER STATEMENTS AS THIS WINTER WEATHER SITUATION UNFOLDS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.